Alert archive / California / Winter Storm Watches in 2018
Winter Storm Watch 1, NWS Eureka, CA
NWS Eureka, CA issued this winter storm watch at Jan 16, 2018, 2:19 PM PST for Del Norte County, Humboldt County, Trinity County, California. It took effect at Jan 18, 2018, 12:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 16, 2018, 2:19 PM PST (22:19 UTC)
- In effect from
- Jan 18, 2018, 12:00 PM PST
- Expired
- Jan 17, 2018, 2:20 PM PST
- In force
- Issued by
- NWS Eureka, CA
Counties Del Norte County, CA, Humboldt County, CA, Trinity County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 80 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 675 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
224 WWUS46 KEKA 162219 WSWEKA URGENT - WINTER WEATHER MESSAGE National Weather Service Eureka CA 219 PM PST Tue Jan 16 2018 ...Rain and snow Thursday night through Friday night... .A strong upper level trough will bring rain and snow to the area Thursday night through Friday night. The lowest snow levels will be Thursday night when they drop to around 2,500 feet. CAZ102-170630- /O.NEW.KEKA.WS.A.0001.180118T2000Z-180120T0300Z/ Del Norte Interior- 219 PM PST Tue Jan 16 2018 ...WINTER STORM WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY EVENING ABOVE 3000 FEET... * WHAT...Heavy snow possible. Travel will be very difficult to impossible. Total snow accumulations of 6 to 12 inches, with localized amounts up to 15 inches possible. Heaviest snow above 3,500 feet with up to 5 inches as low a 2,500 feet. * WHERE...Del Norte County Interior. Highways impacted include Hwy 199 near the Collier Tunnel. * WHEN...From Thursday afternoon through Friday evening. * ADDITIONAL DETAILS...Slow down, allow extra time and be prepared for changing conditions. Check the latest forecasts and call 1-800-427-7623 for current road conditions and chain requirements before traveling. Be alert for rock slides in mountainous terrain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. && $$ CAZ105-106-170630- /O.NEW.KEKA.WS.A.0001.180119T0300Z-180120T0300Z/ Northern Humboldt Interior-Southern Humboldt Interior- 219 PM PST Tue Jan 16 2018 ...WINTER STORM WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING ABOVE 3000 FEET... * WHAT...Heavy snow possible. Total snow accumulations of 6 to 9 inches, with localized amounts up to 12 inches, are possible. Heaviest snow above 3,500 feet with up to 5 inches as low a 2,500 feet. * WHERE...Northern Humboldt Interior and Southern Humboldt County Interior. Highways impacted include Hwy 299 at Berry Summit and Hwy 36 near Dinsmore. * WHEN...From Thursday evening through Friday evening. * ADDITIONAL DETAILS...Slow down, allow extra time and be prepared for changing conditions. Check the latest forecasts and call 1-800-427-7623 for current road conditions and chain requirements before traveling. Be alert for rock slides in mountainous terrain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. && $$
5 follow-up statements
658 WWUS46 KEKA 170620 WSWEKA URGENT - WINTER WEATHER MESSAGE National Weather Service Eureka CA 1020 PM PST Tue Jan 16 2018 ...Rain and snow Thursday night through Friday night... .A strong upper level trough will bring rain and snow to the area Thursday night through Friday night. The lowest snow levels will be Thursday night when they drop to around 2,500 feet. CAZ102-171430- /O.CON.KEKA.WS.A.0001.180118T2000Z-180120T0300Z/ Del Norte Interior- 1020 PM PST Tue Jan 16 2018 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY EVENING ABOVE 3000 FEET... * WHAT...Heavy snow possible. Travel will be very difficult to impossible. Total snow accumulations of 6 to 12 inches, with localized amounts up to 15 inches possible. Heaviest snow above 3,500 feet with up to 5 inches as low a 2,500 feet. * WHERE...Del Norte County Interior. Highways impacted include Hwy 199 near Collier Tunnel. * WHEN...From Thursday afternoon through Friday evening. * ADDITIONAL DETAILS...Slow down, allow extra time and be prepared for changing conditions. Check the latest forecasts and call 1-800-427-7623 for current road conditions and chain requirements before traveling. Be alert for rock slides in mountainous terrain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. && $$ CAZ105-106-171430- /O.CON.KEKA.WS.A.0001.180119T0300Z-180120T0300Z/ Northern Humboldt Interior-Southern Humboldt Interior- 1020 PM PST Tue Jan 16 2018 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING ABOVE 3000 FEET... * WHAT...Heavy snow possible. Total snow accumulations of 6 to 9 inches, with localized amounts up to 12 inches, are possible. Heaviest snow above 3,500 feet with up to 5 inches as low a 2,500 feet. * WHERE...Northern Humboldt Interior and Southern Humboldt County Interior. Highways impacted include Hwy 299 at Berry Summit and Hwy 36 near Dinsmore. * WHEN...From Thursday evening through Friday evening. * ADDITIONAL DETAILS...Slow down, allow extra time and be prepared for changing conditions. Check the latest forecasts and call 1-800-427-7623 for current road conditions and chain requirements before traveling. Be alert for rock slides in mountainous terrain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. && $$
784 WWUS46 KEKA 171036 WSWEKA URGENT - WINTER WEATHER MESSAGE National Weather Service Eureka CA 236 AM PST Wed Jan 17 2018 ...Snow above 2500 feet Thursday night through Friday night... .A storm system will bring rain and snow to the area Thursday night through Friday night. Snow levels Thursday night will fall to 2500 feet, resulting in accumulating snow at pass level. CAZ102-171845- /O.CON.KEKA.WS.A.0001.180118T2000Z-180120T0300Z/ Del Norte Interior- 236 AM PST Wed Jan 17 2018 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY EVENING ABOVE 3000 FEET... * WHAT...Heavy snow possible. Travel will be very difficult to impossible. Total snow accumulations of 6 to 12 inches, with localized amounts up to 15 inches possible. Heaviest snow above 3,500 feet with up to 5 inches as low as 2,500 feet. * WHERE...Del Norte County Interior. Highways impacted include Hwy 199 near Collier Tunnel. * WHEN...From Thursday afternoon through Friday evening. * ADDITIONAL DETAILS...Slow down, allow extra time and be prepared for changing conditions. Check the latest forecasts and call 1-800-427-7623 for current road conditions and chain requirements before traveling. Be alert for rock slides in mountainous terrain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. && $$ CAZ105-106-171845- /O.CON.KEKA.WS.A.0001.180119T0300Z-180120T0300Z/ Northern Humboldt Interior-Southern Humboldt Interior- 236 AM PST Wed Jan 17 2018 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING ABOVE 3000 FEET... * WHAT...Heavy snow possible. Total snow accumulations of 6 to 9 inches, with localized amounts up to 12 inches, are possible. Heaviest snow above 3,500 feet with up to 5 inches as low as 2,500 feet. * WHERE...Northern Humboldt Interior and Southern Humboldt County Interior. Highways impacted include Hwy 299 at Berry Summit and Hwy 36 near Dinsmore. * WHEN...From Thursday evening through Friday evening. * ADDITIONAL DETAILS...Slow down, allow extra time and be prepared for changing conditions. Check the latest forecasts and call 1-800-427-7623 for current road conditions and chain requirements before traveling. Be alert for rock slides in mountainous terrain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. && $$
520 WWUS46 KEKA 171055 WSWEKA URGENT - WINTER WEATHER MESSAGE National Weather Service Eureka CA 255 AM PST Wed Jan 17 2018 ...Snow above 2500 feet Thursday night through Friday night... .A storm system will bring rain and snow to the area Thursday night through Friday night. Snow levels Thursday night will fall to 2500 feet, resulting in accumulating snow at pass level. CAZ108-171900- /O.EXA.KEKA.WS.A.0001.180119T0300Z-180120T0300Z/ Southern Trinity- 255 AM PST Wed Jan 17 2018 ...WINTER STORM WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING... * WHAT...Heavy snow possible. Plan on difficult travel conditions. Total snow accumulations of 5 to 7 inches are possible above 2500 feet. * WHERE...Southern Trinity County. Highways impacted include Hwy 36. * WHEN...From Thursday evening through Friday evening. * ADDITIONAL DETAILS...Slow down, allow extra time and be prepared for changing conditions. Check the latest forecasts and call 1-800-427-7623 for current road conditions and chain requirements before traveling. Be alert for rock slides in mountainous terrain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. && $$ CAZ105-106-171900- /O.CON.KEKA.WS.A.0001.180119T0300Z-180120T0300Z/ Northern Humboldt Interior-Southern Humboldt Interior- 255 AM PST Wed Jan 17 2018 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING... * WHAT...Heavy snow possible. Total snow accumulations of 6 to 9 inches, with localized amounts up to 12 inches, are possible. Heaviest snow above 3,500 feet with up to 5 inches as low as 2500 feet. * WHERE...Northern Humboldt Interior and Southern Humboldt County Interior. Highways impacted include Hwy 299 at Berry Summit and Hwy 36 near Dinsmore. * WHEN...From Thursday evening through Friday evening. * ADDITIONAL DETAILS...Slow down, allow extra time and be prepared for changing conditions. Check the latest forecasts and call 1-800-427-7623 for current road conditions and chain requirements before traveling. Be alert for rock slides in mountainous terrain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. && $$ CAZ102-171900- /O.CON.KEKA.WS.A.0001.180118T2000Z-180120T0300Z/ Del Norte Interior- 255 AM PST Wed Jan 17 2018 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY EVENING ABOVE 3000 FEET... * WHAT...Heavy snow possible. Travel will be very difficult to impossible. Total snow accumulations of 6 to 12 inches, with localized amounts up to 15 inches possible. Heaviest snow above 3500 feet with up to 5 inches as low as 2500 feet. * WHERE...Del Norte County Interior. Highways impacted include Hwy 199 near Collier Tunnel. * WHEN...From Thursday afternoon through Friday evening. * ADDITIONAL DETAILS...Slow down, allow extra time and be prepared for changing conditions. Check the latest forecasts and call 1-800-427-7623 for current road conditions and chain requirements before traveling. Be alert for rock slides in mountainous terrain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. && $$
736 WWUS46 KEKA 171857 WSWEKA URGENT - WINTER WEATHER MESSAGE National Weather Service Eureka CA 1057 AM PST Wed Jan 17 2018 ...Snow above 2500 feet Thursday night through Friday night... .A storm system will bring rain and snow to the area Thursday night through Friday night. Snow levels Thursday night will fall to 2500 feet, resulting in accumulating snow at pass level. CAZ105-106-108-180300- /O.CON.KEKA.WS.A.0001.180119T0300Z-180120T0300Z/ Northern Humboldt Interior-Southern Humboldt Interior- Southern Trinity- 1057 AM PST Wed Jan 17 2018 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING above 3,000 feet... * WHAT...Heavy snow possible. Plan on difficult travel conditions. Total snow accumulations of 5 to 8 inches are possible above 2500 feet. * WHERE...Southern Trinity County. Highways impacted include Hwy 36 near Dinsmore and South Fork Mountain. Hwy 299 at Berry Summit. * WHEN...From Thursday evening through Friday evening. * ADDITIONAL DETAILS...Slow down, allow extra time and be prepared for changing conditions. Check the latest forecasts and call 1-800-427-7623 for current road conditions and chain requirements before traveling. Be alert for rock slides in mountainous terrain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. && $$ CAZ102-180300- /O.CON.KEKA.WS.A.0001.180118T2000Z-180120T0300Z/ Del Norte Interior- 1057 AM PST Wed Jan 17 2018 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY EVENING ABOVE 3000 FEET... * WHAT...Heavy snow possible. Total snow accumulations of 6 to 9 inches, with localized amounts up to 12 inches, are possible. Heaviest snow above 3,500 feet with up to 5 inches as low as 2500 feet. * WHERE...Del Norte County Interior. Mainly rural roads above 3,000 feet. * WHEN...From Thursday afternoon through Friday evening. * ADDITIONAL DETAILS...Slow down, allow extra time and be prepared for changing conditions. Check the latest forecasts and call 1-800-427-7623 for current road conditions and chain requirements before traveling. Be alert for rock slides in mountainous terrain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. && $$
057 WWUS46 KEKA 172220 WSWEKA URGENT - WINTER WEATHER MESSAGE National Weather Service Eureka CA 220 PM PST Wed Jan 17 2018 ...Snow above 2500 feet Thursday night through Friday night... .A storm system will bring rain and snow to the area Thursday night through Friday night. Snow levels Thursday night will fall to 2500 feet, resulting in minor accumulations of snow at pass level. CAZ102-180630- /O.UPG.KEKA.WS.A.0001.180118T2000Z-180120T0300Z/ /O.NEW.KEKA.WW.Y.0001.180118T2000Z-180120T0300Z/ Del Norte Interior- 220 PM PST Wed Jan 17 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON THURSDAY TO 7 PM PST FRIDAY ABOVE 3000 FEET... * WHAT...Snow expected. Total snow accumulations of 4 to 7 inches above 3,000 feet, with localized amounts up to 15 inches above 4,000 feet, are expected. Up to 2 inches is possible as low 2,000 feet. * WHERE...Del Norte County Interior. Highways impacted include mainly rural roads above 3,000 feet. * WHEN...Noon Thursday to 7 PM Friday. * ADDITIONAL DETAILS...Slow down, allow extra time and be prepared for changing conditions. Check the latest forecasts and call 1-800-427-7623 for current road conditions and chain requirements before traveling. Be alert for rock slides in mountainous terrain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. For a detailed view of the hazard area visit: http://www.wrh.noaa.gov/map/?wfo=eka && $$ CAZ105-106-180630- /O.UPG.KEKA.WS.A.0001.180119T0300Z-180120T0300Z/ /O.NEW.KEKA.WW.Y.0001.180119T0300Z-180120T0300Z/ Northern Humboldt Interior-Southern Humboldt Interior- 220 PM PST Wed Jan 17 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THURSDAY TO 7 PM PST FRIDAY ABOVE 3000 FEET... * WHAT...Snow expected. Total snow accumulations of 2 to 5 inches above 3,000 feet, with localized amounts up to 11 inches at higher elevations, are expected. Up to 2 inches is possible as low 2,000 feet. * WHERE...Humboldt county Interior. Mainly rural county roads above 3,000 feet. Minor impacts on Hwy 299 at Berry Summit possible. * WHEN...7 PM Thursday to 7 PM Friday. * ADDITIONAL DETAILS...Slow down, allow extra time and be prepared for changing conditions. Check the latest forecasts and call 1-800-427-7623 for current road conditions and chain requirements before traveling. Be alert for rock slides in mountainous terrain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. For a detailed view of the hazard area visit: http://www.wrh.noaa.gov/map/?wfo=eka && $$ CAZ108-180630- /O.UPG.KEKA.WS.A.0001.180119T0300Z-180120T0300Z/ /O.NEW.KEKA.WW.Y.0001.180119T0300Z-180120T0300Z/ Southern Trinity- 220 PM PST Wed Jan 17 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THURSDAY TO 7 PM PST FRIDAY ABOVE 3000 FEET... * WHAT...Snow expected. Total snow accumulations of 1 to 3 inches above 3,000 feet, with localized amounts up to 6 inches at higher elevations, are expected. Up to 2 inches is possible as low 2,000 feet. * WHERE...Southern Trinity County. Highways impacted include Hwy 3 and Hwy 36. * WHEN...7 PM Thursday to 7 PM Friday. * ADDITIONAL DETAILS...Slow down, allow extra time and be prepared for changing conditions. Check the latest forecasts and call 1-800-427-7623 for current road conditions and chain requirements before traveling. Be alert for rock slides in mountainous terrain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. For a detailed view of the hazard area visit: http://www.wrh.noaa.gov/map/?wfo=eka && $$ CAZ107-180630- /O.NEW.KEKA.WW.Y.0001.180119T0300Z-180120T0300Z/ Northern Trinity- 220 PM PST Wed Jan 17 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THURSDAY TO 7 PM PST FRIDAY ABOVE 3000 FEET... * WHAT...Snow expected. Plan on slippery road conditions. Total snow accumulations of 2 to 4 inches, with localized amounts up to 8 inches, are expected. * WHERE...Northern Trinity County. Highway 3 at Scott mountain summit and near Trinity Lake and Highway 299 at Oregon Mountain and Buckhorn Summit. * WHEN...7 PM Thursday to 7 PM Friday. * ADDITIONAL DETAILS...Slow down, allow extra time and be prepared for changing conditions. Check the latest forecasts and call 1-800-427-7623 for current road conditions and chain requirements before traveling. Be alert for rock slides in mountainous terrain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. For a detailed view of the hazard area visit: http://www.wrh.noaa.gov/map/?wfo=eka && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this winter storm watch went out at Jan 16, 9:38 AM PST, 4 hours 41 minutes earlier.
Area forecast discussion, Jan 16, 9:38 AM PST, 4 hours 41 minutes before
AREA FORECAST DISCUSSION...UPDATED
National Weather Service Eureka CA
938 AM PST Tue Jan 16 2018
.SYNOPSIS...Mainly dry conditions will occur across northwest
California Tuesday through midday Wednesday. Thereafter, southerly
winds will strengthen ahead of a storm system during Wednesday
afternoon. This will be followed by an extended period of
precipitation Wednesday evening into Saturday. In addition, snow
levels will fall to 2500 feet Thursday night and Friday.
&&
.UPDATE...A weak warm front has been bringing some light rain or
drizzle to Mendocino county this morning. Rainfall amounts will be
light, but periods of light rain may continue through the
afternoon and evening. This light rain or drizzle is expected to
move north this afternoon and evening. Did a quick update to the
forecast to add a chance of rain to these areas. MKK
&&
.PREV DISCUSSION... /issued 433 AM PST Tue Jan 16 2018/
DISCUSSION...Rain showers that occurred Monday have cleared the
region as a shortwave impulse exits east away from NWRN CA.
However, an upper-level long wave trough persists over the Gulf of
Alaska and the NERN Pacific, with 140+ kt jet stream winds
spreading toward the base of the trough. This will favor height
falls upstream from the trough, and modest ridging downstream over
the PAC NW. As a result, mainly dry weather will be favored
Tuesday through midday Wednesday. One exception...model guidance
shows a subtle upper disturbance moving across the area Tuesday
night, which could yield a brief period of light rain.
Otherwise, an upper low is forecast to develop offshore from BC
during Wednesday. An intense cyclone will develop at the surface
beneath the low, with an associated cold front approaching NWRN CA
Wednesday evening. South-southeasterly winds will accelerate in
advance of the front, with advisory level speeds expected in the
vicinity of Crescent City and adjacent ridges. Rain will spread
inland with the front during Wednesday night, possibly becoming
moderate in intensity over the coastal mountains of Del Norte and
northern Humboldt counties.
Behind the front during Thursday, midlevel temperatures will
become progressively cooler during the day, with the coldest air
arriving Thursday night (characterized by 500 mb temperatures at
or below -30C, and 700 mb temperatures at or below -12C). The cold
midlevel airmass will yield steep lapse rates that will favor
MUCAPE values near 200 J/kg, which will support a slight chance of
thunderstorms and small hail accumulations on area roadways near
the coast Thursday night and Friday. In addition, snow levels
will fall to around 2500 feet. This may result in advisory level
snow accumulations for highways at pass level.
Showers will persist through at least Friday night as a second
impulse moves across the region. This will be followed by
gradually warming midlevel temperatures during Saturday, which
will result in shower dissipation and rising snow levels. After
Saturday, model guidance shows another upper low digging across
the NERN PAC. A frontal boundary associated with the low will
subsequently advance across NWRN CA Sunday night, resulting in
another round of rain.
AVIATION...Showers were ending early this morning across NW
California. At the same time, clearing skies were taking place.
With abundant ground moisture and clear skies, low clouds and fog
were popping up in the area this morning. Conditions were bouncing
between VFR and MVFR for Crescent City Airport, between
VFR/MVFR/IFR for Arcata Airport, and between MVFR/IFR/LIFR for
Ukiah airport. Do expect conditions to improve later this morning
as daytime heating should provide enough mixing for the low clouds
to burn off. VFR conditions will then prevail across all
terminals for the rest of today. Do expect lower cloud ceilings
and increasing winds late tonight for Arcata and Crescent City
airports. For Ukiah, do expect potential for low clouds and fog
for late tonight.
MARINE...Very active marine weather will be in store for NW
California waters. We will be dealing with significant seas
through this weekend. We will also be dealing with gale force
winds on Wednesday for part of the waters.
For today, expect light south winds across the waters. However,
the lull in the wind speed will be brief. South winds will be on
the increase again starting tonight ahead of the next weather
front. Do expect gale force winds and gusts for the northern
outside waters. Small craft advisory winds are expected for
southern outside and northern inside waters. On Wednesday night,
winds will shift to the southwest and diminish after the frontal
passage. After that, do expect persistent westerly to
southwesterly winds through the weekend.
Seas will be significant through Saturday. For today, combined
seas will be around 12 to 15 feet as we are still impacted by a
middle period decaying swell group. After the frontal passage on
Wednesday, there will be a significant westerly swell moving into
NW California waters late Wednesday night. Do expect combined seas
of 24 to 28 feet, with the worst conditions found near Oregon
waters. Combined seas of 20 to 24 feet can be found for the
northern inside waters and southern waters. Seas will start to
subside on Saturday. Due to the significant swell, decide to issue
a Hazardous Seas Warning from early Thursday morning through
Saturday morning.
HIGH SURF...With the significant westerly swell, there is a
potential for high surf along west-facing beaches. Models are
hinting at surf heights of around 26 to 27 feet, which is on the
high end of advisory and just below the warning criteria for high
surf. We will continue to monitor the situation. Confidence is
high that the conditions will be hazardous. However, still need to
nail down the details on the exact magnitude of the high surf
conditions.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory from 10 AM Wednesday to 1 AM PST Thursday for
CAZ101.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until 4 AM PST Thursday for PZZ450-475.
Hazardous Seas Warning from 4 AM Thursday to 10 AM PST Saturday
for PZZ450-455-475.
Small Craft Advisory until 7 AM PST Wednesday for PZZ470.
Gale Warning from 7 AM to 10 PM PST Wednesday for PZZ470.
Hazardous Seas Warning from 10 PM Wednesday to 10 AM PST
Saturday for PZZ470.
Small Craft Advisory until 3 PM PST Wednesday for PZZ455.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Jan 16, 3:14 AM PST, 11 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 314 AM PST Tue Jan 16 2018 CAZ102-105-106-171115- Del Norte Interior-Northern Humboldt Interior- Southern Humboldt Interior- 314 AM PST Tue Jan 16 2018 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Accumulating snow will be possible for elevations above 2500 feet Thursday night through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ101-171115- Coastal Del Norte- 314 AM PST Tue Jan 16 2018 ...WIND ADVISORY IN EFFECT FROM 10 AM WEDNESDAY TO 1 AM PST THURSDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Southerly winds gusting to 45 mph will be possible Wednesday morning through Wednesday evening. In addition, hazardous surf conditions will exist Thursday through Saturday. Finally, showers and thunderstorms may produce accumulating hail on area roadways Thursday night into Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ103-104-109-171115- Northern Humboldt Coast-Southwestern Humboldt-Mendocino Coast- 314 AM PST Tue Jan 16 2018 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous surf conditions will exist Thursday through Saturday. In addition, showers and thunderstorms may produce accumulating hail on area roadways Thursday night into Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ107-108-171115- Northern Trinity-Southern Trinity- 314 AM PST Tue Jan 16 2018 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Accumulating snow will be possible for elevations above 2500 feet Thursday night through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ110>113-171115- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 314 AM PST Tue Jan 16 2018 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Accumulating snow will be possible for elevations above 2500 feet Thursday night through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 8:52 PM PST | Small Craft Advisory | EKA | 34 hr | |
| Jan 16, 2:26 AM PST | Wind Advisory | EKA | Del Norte | 41 hr |
| Jan 16, 2:46 AM PST | Gale Warning | EKA | 42 hr | |
| Jan 16, 2:46 AM PST | Hazardous Seas Warning | EKA | 3 days | |
| Jan 16, 2:27 PM PST | High Surf Warning | EKA | Del Norte, Humboldt, Mendocino | 56 hr |
Nearby
Winter Storm Watches in California, 2018Every winter storm watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.